Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 164, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 10, 2014, 7:35 PM CDT for Bienville Parish, Claiborne Parish, Lincoln Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2014, 7:35 PM CDT (00:35 UTC)
- Expired
- Aug 10, 2014, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:51 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 10, 6:51 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 651 PM CDT SUN AUG 10 2014 .AVIATION... FOR THE 11/00Z TAFS...SCT CONVECTION STILL ONGOING ACROSS PORTIONS OF E TX/NRN LA. KLFK/KMLU WOULD BE THE TAF SITES MOST LIKELY TO BE AFFECTED THIS EVENING. TSTMS SHOULD BEGIN TO DISSIPATE SHORTLY AFTER SUNSET. MORE CONVECTION EXPECTED TO DEVELOP BEGINNING AROUND 11/12Z AS A COLD FRONT BEGINS TO MOVE ACROSS THE AREA. SHWRS/TSTMS SHOULD MOVE SWD DURING THE DAY MONDAY LIKELY AFFECTING MOST TAF SITES. TIMING AND COVERAGE ISSUES ARE STILL A BIT TOO UNCERTAIN TO PREVAIL TSRA WITH THE POSSIBLE EXCEPTION OF KLFK...SO HAVE GONE WITH A MENTION OF VCTS IN THE TAFS UNTIL THE DETAILS ARE MORE CLEAR. VFR CONDITIONS SHOULD GENERALLY PREVAIL EXCEPT WHERE CONVECTION IS ONGOING AND PERHAPS AT KELD/KMLU WHICH COULD EXPERIENCE PATCHY FOG BETWEEN 11/06Z-11/12Z. /09/ && .PREV DISCUSSION... /ISSUED 355 PM CDT SUN AUG 10 2014/ DISCUSSION... SCT CONVECTION HAS FIRED THIS AFTERNOON OVER SCNTRL AR AND THE ERN SECTIONS OF NCNTRL LA NEAR THE OLD OUTFLOW BNDRY...WITH THE EARLIER SW AR CONVECTION HAD BECOME MORE OUTFLOW DOMINANT...AND ACCELERATING TO THE ESE. ANOTHER AREA OF SCT CONVECTION HAS DEVELOPED OVER CNTRL/S LA AS WELL ALONG AN INVERTED TROUGH ASSOCIATED WITH AN UPPER LOW DRIFTING W ACROSS THE NW GULF. CONVECTION HAS BECOME MORE ISOLATED FARTHER W ALONG THE BNDRY JUST S OF TXK AND FARTHER W ACROSS N TX CLOSER TO THE CENTER OF THE DIRTY FLAT RIDGE...WITH A GRADUAL WEAKENING TREND EXPECTED THIS EVENING AREAWIDE WITH THE LOSS OF HEATING/INSTABILITY. ALL EYES WILL BE UPSTREAM AT THE NEXT UPPER TROUGH DIGGING SE ACROSS THE NRN PLAINS THIS AFTERNOON...AS IT DIGS S THROUGH THE PLAINS...NEARING THE RED RIVER VALLEY INTO ERN OK/AR BY 12Z MONDAY. THIS TROUGH WILL HELP NUDGE A WEAK SFC FRONT...EXTENDING FROM SW OK INTO NE OK...AND CNTRL MO...S TO NEAR THE I-30 CORRIDOR OF NE TX/SW AR BY 12Z...AND WILL HELP TO FOCUS SCT CONVECTION NEAR/AFTER DAYBREAK MONDAY NEAR AND AHEAD OF THE FRONT...ESPECIALLY WHERE RICHER MOISTURE LIES WITH PW/S NEAR 2.25 INCHES. HAVE MAINTAINED CHANCE POPS FOR THESE AREAS AND TAPERED POPS FARTHER N...WITH THE CONVECTION EXPECTED TO SHIFT S THROUGH THE AFTERNOON/EVENING. THE DRIER AIR WILL LAG THE FRONT A WAYS...WITH THE FRONT POSSIBLY STALLING TEMPORARILY OVER DEEP E TX/NCNTRL LA BEFORE EVENTUALLY MIXING S TUESDAY. DID DROP MENTION OF POPS BY TUESDAY NIGHT WITH THE DEPARTURE OF THE FRONT...WITH A MORE NOTICABLE DROP IN RH/S/HEAT INDICES TUESDAY AS THE DRIER AIR BEGINS TO FILTER S. A DRY NW FLOW ALOFT WILL PERSIST FOR A BETTER PART OF THE WEEK IN WAKE OF THE UPPER TROUGH PASSAGE...WITH THE FOUR CORNERS RIDGE EVENTUALLY BUILDING BACK E INTO THE SRN PLAINS WEDNESDAY/THURSDAY. THIS WILL RESULT IN A RETURN OF HOTTER TEMPS...WITH RH/S INCREASING AS WELL IN RESPONSE TO A RETURN SSE LOW LEVEL FLOW BY WEEK/S END. THE UPPER RIDGE IS PROGGED TO FLATTEN BY FRIDAY...AS THE NEXT TROUGH BEGINS TO DEVELOP/DROP SE ACROSS THE CNTRL PLAINS. THIS TROUGH COULD TRIGGER THE POTENTIAL FOR MCS DEVELOPMENT AS THE MEAN FLOW CARRIES IT SE ACROSS MID-SOUTH/LOWER MS VALLEY. FOR NOW...WILL MAINTAIN SLIGHT CHANCE POPS AREAWIDE THROUGH THE REMAINDER OF THE EXTENDED BEFORE A BETTER TIMING CONSENSUS CAN BE REACHED. PRELIMS TO FOLLOW BELOW... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 76 94 74 93 70 / 20 40 20 0 0 MLU 73 93 74 92 68 / 30 40 30 10 0 DEQ 73 93 69 90 63 / 30 20 10 0 0 TXK 74 93 72 91 67 / 30 30 20 0 0 ELD 73 93 72 91 66 / 30 40 20 0 0 TYR 77 95 73 93 68 / 20 40 20 0 0 GGG 76 95 73 93 68 / 20 40 20 0 0 LFK 77 95 75 95 71 / 20 40 30 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09
Hazardous weather outlook, Aug 10, 12:33 PM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1233 PM CDT SUN AUG 10 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1233 PM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PORTIONS OF NORTHCENTRAL LOUISIANA...AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH SURFACE BOUNDARIES AND INSTABILITY IN PLACE. BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. IN ADDITION...PORTIONS OF EAST TEXAS AND NORTH LOUISIANA WILL SEE HEAT INDICES RANGING FROM 100 TO 105 DEGREES THIS AFTERNOON. THOSE THAT MUST BE OUTDOOR SHOULD DRINK PLENTY OF WATER...AND TAKE FREQUENT BREAKS FROM THE HEAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY AND EARLY TUESDAY...WITH THE PASSAGE OF A WEAK COOL FRONT. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Special weather statement, Aug 10, 6:43 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT SUN AUG 10 2014
LAZ004-110015-
CLAIBORNE-
643 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HAYNESVILLE AND HOMER...
AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF HOMER...MOVING EAST
AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Aug 10, 7:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT SUN AUG 10 2014
LAZ011-018-110100-
NATCHITOCHES-RED RIVER-
722 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI AND NATCHITOCHES...
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CAMPTI...OR 10
MILES NORTHWEST OF NATCHITOCHES...MOVING EAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 52 min |
| Aug 11, 5:38 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 37 min |
| Aug 11, 6:14 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 36 min |
| Aug 11, 3:27 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Red River, Winn | 48 min |
| Aug 11, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Grant, LaSalle, Natchitoches, Sabine, Winn | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.